Alert archive / Arkansas / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 124, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at May 4, 2003, 6:11 PM CDT for Clay County, Greene County, Arkansas. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 4, 2003, 6:11 PM CDT (23:11 UTC)
- Expired
- May 4, 2003, 7:00 PM CDT
- In force
- 49 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
Counties Clay County, AR, Greene County, AR
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 11.2 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 286 J/kg
- Mixed-layer CIN
- -267 J/kg
- Mixed-layer LCL
- 858 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 319 m²/s²
- 0-3 km storm-relative helicity
- 474 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
196 WUUS54 KMEG 042311 SVRMEM ARC021-055-050000- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 611 PM CDT SUN MAY 4 2003 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CLAY COUNTY IN EASTERN ARKANSAS GREENE COUNTY IN EASTERN ARKANSAS * UNTIL 700 PM CDT. * AT 610 PM CDT...WEATHER RADAR INDICATED A SEVERE THUNDERSTORM OVER BEECH GROVE...MOVING NORTHEAST AT 35 MPH. * CITIES IN THE PATH OF THIS STORM THROUGH 700 PM CDT INCLUDE... BEECH GROVE... OAK GROVE HEIGHTS...PARAGOULD... LAFE... MARMADUKE... RECTOR... GREENWAY... .THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WINDS AND LARGE HAIL. SEEK SHELTER IN A STURDY BUILDING. .STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5. LAT...LON 3613 9075 3598 9063 3628 9004 3648 9015
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 4, 2:49 PM CDT, 3 hours 22 minutes earlier.
Area forecast discussion, May 4, 2:49 PM CDT, 3 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 249 PM CDT SUN MAY 4 2003 QUIET WEATHER CURRENTLY OVER THE MID-SOUTH WHICH SHOULD NOT LAST LONG. SURFACE LOW MOVING INTO SOUTHEAST NEBRASKA WITH DRY-LINE EXTENDING SOUTH INTO NORTH CENTRAL TEXAS. AS THIS LOW CONTINUES TO TRACK NORTHEAST AND DRY-LINE MOVES EAST...THUNDERSTORMS SHOULD DEVELOP TONIGHT AND EVENTUALLY MOVE INTO THE REGION. SEVERE WEATHER POSSIBLE TONIGHT AND INTO THE DAY MONDAY. COLD FRONT SHOULD MAKES ITS WAY INTO THE REGION TUESDAY BUT RETREAT BACK NORTH AS A WARM FRONT BY WEDNESDAY. UNSETTLED SHOULD CONTINUE THROUGHOUT THE WEEK WITH AT LEAST A CHANCE OF THUNDERSTORMS FROM THE NEXT SEVERAL DAYS. PRELIMINARY NUMBERS MEM 69/82/69/82/67 745 MKL 68/81/67/81/66 755 JBR 67/82/65/81/65 733 TUP 69/81/67/83/68 666 .MEG...NONE.
Hazardous weather outlook, May 4, 3:35 PM CDT, 2 hours 36 minutes before
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-051000- HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MEMPHIS TN 335 PM CDT SUN MAY 4 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL. .DAY ONE...TONIGHT THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT ACROSS EAST ARKANSAS...THE MISSOURI BOOTHEEL...MUCH OF WEST TENNESSEE AND NORTH MISSISSIPPI. THE RISK AREA IS GENERALLY WEST OF A LINE FROM PITTSBORO TO PARIS. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ELSEWHERE ACROSS THE MID-SOUTH. THUNDERSTORMS WILL DEVELOP AHEAD OF A FRONTAL BOUNDARY THIS AFTERNOON AND TONIGHT. STORMS WILL LIKELY FORM IN THE LATE AFTERNOON AND LAST THROUGH MUCH OF THE NIGHT. THE MAIN THREAT FROM THESE STORMS WILL BE LARGE HAIL AND DAMAGING...HOWEVER SOME TORNADOES ARE ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN... A SLIGHT TO MODERATE RISK OF SEVERE THUNDERSTORMS WILL SET UP MONDAY AND LAST INTO MONDAY NIGHT. ISOLATED TORNADOES...DAMAGING WIND AND HAIL COULD ACCOMPANY THESE STORMS. ANOTHER BATCH OF SEVERE STORMS COULD DEVELOP TUESDAY NIGHT AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/MEG.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 4, 6:44 PM CDT | Severe Thunderstorm Warning | MEG | Craighead | 46 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.